MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number H749518100
Medical Device Problem Codes No Display/Image (1183); Nonstandard Device (1420); Failure to Advance (2524); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a catheter issue occurred.The opticross imaging catheter was selected for ultrasound examination of the severely calcified target lesion.Due to the difficulty advancing through the severely calcified plaque, the opticross bent against the coronary guide catheter, causing the opticross catheter to break and the image to be interrupted.The procedure was completed with a different device.No patient complications were reported.
 
Event or Problem Description
It was reported that a catheter issue occurred.The opticross imaging catheter was selected for ultrasound examination of the severely calcified target lesion.Due to the difficulty advancing through the severely calcified plaque, the opticross bent against the coronary guide catheter, causing the opticross catheter to break and the image to be interrupted.The procedure was completed with a different device.No patient complications were reported.It was further reported that the patient was stable and discharged from the hospital.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis findings: the device was returned for analysis.Visual inspection revealed the sheath assembly and imaging window were kinked.Visual and microscopic inspection showed an imaging core windup with broken drive and coaxial cable beginning 26.3cm from the distal end of the connector shaft.Impedance testing showed an electrical open at the proximal end of the catheter.The catheter was properly recognized by the imaging system when plugged into the motor drive unit, and no connection issues or errors were detected during its testing, also, it was observed that the catheter flushed normally when the telescope was fully retracted and fully advanced.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of "adverse event related to patient condition".This conclusion is supported by the following objective evidence.It was noticed that the device was kinked.This failure causes a change in the inner diameter, which can significantly increase the constriction over the catheter.This constriction could lead to the friction that caused the imaging core windup, the broken drive and coax cable.

Brand Name
OPTICROSS
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key23879907
Report Number2124215-2025-92720
Device Sequence Number17320048
Product Code OBJ
UDI-Device Identifier08714729890393
UDI-Public(01)08714729890393(17)260909(10)37412482
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123621
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model NumberH749518100
Device Catalogue NumberH749518100
Device Lot Number0037412482
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/30/2025
03/12/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/22/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexUnknown